dLifeHeaderPortlet is temporarily unavailable.

dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Sun Feb 24 09:08:29 UTC 2013

I was put on zorcor, but due to sleeplessness and muscle fatigue/pain was removed of it. I am worried about statins, is my concern valid? alternatives
Asked By: greendrive  
Flagged!

Background Info Hide
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-03-22 10:54:31.0

The majority of people on statins have no issues with them. Your health care provider will periodically monitor liver enzymes to make sure you are doing well with no ill effects. Muscle pain can be a problem and some people just cannot tolerate statins. It may also help to switch to a different statin or decrease dosage. There may be alternatives that your health care provider will discuss with you. The evidence is strong that statins can be very good to help decrease the risk of cardiac events. You may also be able to try other drugs depending on which part of your lipid profile is off. There are medications just for triglycerides or others to help increase HDL for example. Good luck!
Answered By: susan sloane
Accreditations: B.S.,Rph.,C.D.E.,Nutritionist
Sources Show

Community Answers (3)
2013-04-26 21:27:32.0

Statin drugs are derived from "red yeast rice", "lovastatin", you can look this up on Wikipedia, I started taking 2 a day years ago after bad effects from Crestor. My cholesterol dropped from 251 to 219. Then I read about a study at Harvard Med school, for "Curcummin" an extract of the spice "Tumeric", they were studying it for anti-cancer effects; but noticed a side effect that it lowered cholesterol 20-25%. I started taking it 1 tablet a day. My cholesterol dropped to 180 and has been for years. I recently had a friend try it and his Doctor was impressed, his cholesterol dropped to a safe level. I have never met anyone that knows of the cholesterol lowering effects of Curcummin, just the Cancer +'s. you can buy them just about anywhere; but I use Swanson or Puritan online. Also absolutely no side effects! Hope this helps
Answered By: samluc

Flagged!
Sources Show


2013-04-26 20:12:24.0

I was taking simvastatin at 80mg dosage for several years with no side effects. Suddenly I experienced extreme muscle cramping and then deterioration of the muscles in my legs and buttocks and upper arms. I went off the statins which stopped the cramping but spent the next 11 months doing physical therapy to regain the use and strength of my muscles again. I still have residual weakness in my ankles. My cholesterol didn't increase when I went off the drug. Statins seem to be drugs that can turn on you for no apparent reason, and physicians don't appear to know enough about them or their effects. Read the FDA report on statins. It will open your eyes.
Answered By: wehrhere

Flagged!
Sources Show


2013-03-22 13:44:20.0

Thank you for the answer. I was prescribed pravastatin at 10mg and had same side effects(severe). This time within 2 days. My cardiologist has ruled out statin therapy for me and I am on baby aspirin now.
Answered By: greendrive

Flagged!
Sources Show


 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

Do you have all the doctors you need on your diabetes care team?

  • Watch dLifeTV online now!

    Click here for more info
  • Join the #1 Diabetes Community.

    Join Today!
  • Everything you need to know about Insulin.

    Click here